• Sex drive gone after starting the pill?

    LesbianGirl1995 [sign in to see picture]
    • Rank: Lieutenant Colonel
    • Posts: 34
    • Joined: 28 Dec 2014

    I recently went on the pill rigevidon, to help with my period pain(not for contraceptive reasons) and I have just lost all interest in sex. I don't mind thinking about sex, but when I actually try having it, I just get nothing from it. I'm bored and it isn't enjoyable at all. When I try on my own, I'm just impatient and when I have sex with my girlfriend I don't get anywhere close to coming.

    (I know it's not my girlfriend, we have always had amazing sex, and we already have a collection of toys, whips, chains, cuffs etc etc, so I don't think we can get anything else to "spice things up")

    Thank you in advance x

    Lovebirds_x [sign in to see picture]
    • Rank: Field Marshall
    • Posts: 2741
    • Joined: 24 Oct 2012

    Yup, this is a fairly common side effect. The leaflet that came with your pill may indicate how long on average the initial side effects last. Failing that you could look online (not advisable unless you are able to skim past horrir stories) or simply wait it out and know it will settle down in time.

    Mine kills my sex drive and basically numbs me (making climax difficult) for around 6 months anytime I stop taking it and start again. Others report the same and my GP is well aware it is a side effect. Once the 6 months are done though I'm back to normal, and with no periods to boot :)

    KitsiKiki [sign in to see picture]
    • Rank: Field Marshall
    • Posts: 476
    • Joined: 21 Jun 2013

    Aye, it is one that comes up a lot in these forums. I was lucky enough not to experience it with any of the three pills I have been on in the past, but it is a known issue for a lot of women. I am now using a non-hormonal method, but obviously that wouldn't be a solution for you since you are using it to reduce pain.

    I was unaware that it can be a temporary effect- Lovebirds is ever informative. So you may want to wait it out for 6 months to see if that's the case with you. Or, if you feel that you can't/don't want to wait that long or that you just don't want to take something that does that to you, temporary or not, then take a look at your other options. I've gathered from other threads and websites that for some women it isn't just temporary.

    Some women find that switching to a different pill works, or a different type (i.e. low estrogen or progesterone-only), or even a different delivery method (arm implant, shot, plastic IUD, etc... though this often comes hand-in-hand with a change in the hormone cocktail). You can have a look online to try and get an idea of what might work for you, then/or go and have a discussion with your doctor. They should be able to advise you.

    And unfortunately, I think you're right- you can't really just get something to 'spice things up'. It would seem that for many of the people who suffer or have suffered from this side effect I've spoken to, absolutely nothing they try works. Of course, that's not to say you shouldn't try if you're willing.

    The only suggestions I have, aside from waiting it out and/or asking your GP about another option; are arousal balms, g-spot gels, and clamps or pumps.

    Good luck.

    NatandTom [sign in to see picture]
    • Rank: Field Marshall
    • Posts: 6845
    • Joined: 6 Jun 2015

    I'm taking this pill too and have been on it for a couple of years now. I haven't had any issues with my sex drive as of late, but now that I think about it, I didn't have one at all when I first started taking it. I assumed I was asexual for a year or so because I just had no interest or desire in sex or relationships. I think it will sort itself out with some time, but if it doesn't then I'd mention it to your doctor and see what they suggest. I'd give it maybe 6-12 weeks to get into your bloodstream and regulate before thinking about switching to a new pill though. Hope it sorts itself out!

    Lovehoney - Rebecca [sign in to see picture]
    • Rank: Brigadier
    • Posts: 44
    • Joined: 9 Oct 2015

    I have been on the pill for over six years and have taken 3 different types. I think it has effected my drive but I couldn't say for sure as there are other factors such as fatigue (I suffer with tiredness due to a minor health issue), long days and the weather (I can't imagine anything worse than not being head to toe in bed in my pyjamas and socks at the moment in this freezing cold!) etc. But I definitely don't experience side effects as extreme as yours such as loss of enjoyment and not being able to climax.

    A lot of people I have spoken to have experienced similar side effects to me but I think it really does effect everyone differently. I have no advice that can help you and can only share my experience but I hope you manage to resolve how youre feeling!

    immy [sign in to see picture]
    • Rank: Major
    • Posts: 75
    • Joined: 6 Feb 2015

    I'm on the injection which is a similar thing and can really dampen your sex life :(

    I've found that taking more time in foreplay can help, but everything is just so desensitized! I've been recommended by a few on a forum post I wrote to try a clitoral clamp which is now on it's way so perhas that's something to consider also.

    I'm thinking of going onto none hormonal birth control because at the end of the day, that's the root cause. If you try a few things and find something that works and can stay on birth control then that's great, but in the 3 years I've been on it, it's been a struggle!

    VR [sign in to see picture]
    • Rank: Brigadier
    • Posts: 256
    • Joined: 11 Jul 2015

    A trick that worked for me was to take it without a break for a few months. I didn't ask my GP initially. I was just going through a hugely stressful time and simply couldn't cope with anything extra - my periods were a pain literally at that time, even on the Pill. Masturbation was stress relief for me and not being able to "feel" anything from urge to orgasm was a nightmare.

    It also helped enormously with PMT and kept me from tears and fury at inapproriate times!

    There's an article here: http://www.netdoctor.co.uk/ask-the-expert/sexual-health/a3718/the-pill-and-monthly-bleeds-are-they-necessary/ and here: http://www.womhealth.org.au/conditions-and-treatments/the-pill-myths-and-misconceptions

    I did mention it at my 6-month check-up and was told it was okay and preferable to having a nervous breakdown. That was years ago and I do believe there is a Pill you can take now that has a quarterly break. Might be worth a look or discussing with your GP.

    If your GP can't see you/isn't understanding/lacks patience (had a few of those in my time, but also been blessed with a few absolutely fab ones, too), try your local GUM clinic or FPA session. I find the doctors there all amazing.

    Can I ask which one you're on? There's a bit of info on different brands here: http://www.cosmopolitan.co.uk/body/health/a21392/which-pill-is-best-for-me/

    Hope everyone having problems finds their Mojo soon.

    MJandBG [sign in to see picture]
    • Rank: Captain
    • Posts: 1
    • Joined: 29 Aug 2015

    I have been on Rigevidon for about 3 and a half years, and while it did not completely shut down my sex drive, it has certainly slowed it down! This side effect was permanent; the level of reduction hasn't changed at all over the time I've been taking it. However, it has 'smoothed out' all of my wild hormonal swings, and stopped me suffering a week of severe pain each month, so I think it's worth it for me.

    Vanessa8 [sign in to see picture]
    • Rank: Field Marshall
    • Posts: 3608
    • Joined: 7 Jan 2014

    I don't know that specific pill but pills were not good for my sex drive. You may want to see how it levels out but definitely talk to your doctor about your options.

    Post a reply to this thread

    Please sign in to post messages to the forum.